Evidence map›Paper›PMID 29515281›Full record

ArticleIndian journal of pharmacology

Fatal dapsone hypersensitivity syndrome with hypothyroidism and steroid-induced diabetes mellitus.

Sarayu Pai, Renuka Munshi, Chitra Nayak

Abstract readCase Reports
In one paragraph

Article in Indian journal of pharmacology. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 4 papers, 1 of them a synthesis that pooled it.

0numbers the graph read from it
0cells of the map it votes in
4citing papers in PubMed, 1 pooled it
0.4field-weighted citation impact, top 33% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

4 citing papers in PubMed, 1 synthesis or guideline pooled it, 6 citations in OpenAlex.

  1. Pooled it
  2. Article
  3. Review
  4. Article
4 · The record

Corrections and comments

5 · Who and what money

Authors and funding

3 authors at 1 institution in 1 country.

Sarayu PaiDepartment of Clinical Pharmacology, TN Medical College and BYL Nair Charitable Hospital, Mumbai, Maharashtra, India.
Renuka MunshiDepartment of Clinical Pharmacology, TN Medical College and BYL Nair Charitable Hospital, Mumbai, Maharashtra, India.
Chitra NayakDepartment of Dermatology, TN Medical College and BYL Nair Charitable Hospital, Mumbai, Maharashtra, India.
Topiwala National Medical College & BYL Nair Charitable Hospital · IN

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Dapsone has been part of the World Health Organization multidrug therapy for the treatment of leprosy. While it has been efficacious in the management of leprosy, there are many patients who develop adverse drug reactions to the drug including life-threatening reactions such as dapsone hypersensitivity syndrome (DHS). We report a case of a patient who was prescribed dapsone as part of multidrug therapy for leprosy following which she developed DHS. Her condition worsened after tapering the oral steroids given to manage the DHS, and she was detected to have hypothyroidism. She developed diabetes mellitus and succumbed to septic shock.

Indexed as

DapsoneDiabetes MellitusDrug Hypersensitivity SyndromeFatal OutcomeFemaleGlucocorticoidsHumansHypothyroidismLeprostatic AgentsLeprosyMiddle AgedShock, SepticDapsoneGlucocorticoidsLeprostatic AgentsAdverse drug reactiondapsonehypersensitivity

Identifiers

PMID29515281
PMCPMC5830851
OpenAlexW2884656098

What OpenQuestion holds

Textmetadata
LicenceCC BY-NC-SA
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.